MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME 10 FRAMING COIL VTA; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROFRAME 10 FRAMING COIL VTA; VASCULAR EMBOLIZATION DEVICE
Model Number 100619HFRM-V-A2
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.An investigation of the returned coil system was performed and the pusher and implant were observed to be broken.The proximal end of the implant and distal end of the broken pusher were stuck inside of the microcatheter, which was observed under x-ray.The implant was found severely stretched and still attached to the pusher.The conditions or circumstances that led to the damage could not be determined, but the damage is consistent with the device experiencing forces over specification.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
During treatment of a cavernous fistula coiling procedure, multiple coils were delivered successfully in the facial vein-ophthalmic vein into the cavernous segment.The 6x19 coil was advanced through the microcatheter into the arterial segment.Resistance was reported during advancement of the coil until the coil stopped advancing in the microcatheter.Upon removal from the microcatheter hub, the coil unraveled.The coil was removed by cutting the hub from the microcatheter and tracking a snare parallel to the catheter to remove the system within the guide catheter from the patient successfully.
 
Additional Manufacturer Narrative
(b3) - replace date on the initial report with actual date (b)(6) 2020.(b4) - replace date on the initial report with actual date 02/10/2021.(h6) - remove medical device problem code 2907 (detachment of device or device component) from initial report.(h6) - add medical device problem code 1664 (unraveled material) to initial report.(h6) - remove investigation findings code 3252 (fracture problem) from initial report.(h6) - remove health effect - impact code 4621 (recognized device or procedural complication) from initial report.(h6) - remove investigaton conclusion code 22 (known inherent risk of device) from initial report.(h10) - remove statement: "the instructions for use (ifu) identifies premature coil.Detachment as a potential complication associated with use of the device.".

Brand Name
HYDROFRAME 10 FRAMING COIL VTA
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11311002
Report Number2032493-2021-00033
Device Sequence Number1284480
Product Code KRD
UDI-Device Identifier00816777023551
UDI-Public(01)00816777023551(11)200424(17)250331(10)2004241WF
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number100619HFRM-V-A2
Device Catalogue Number100619HFRM-V
Device Lot Number2004241WF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2021
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR